Ask a doctor

After Juvederm in Lips? (photo)

Had juvederm injected on my lips. Had itbefore. Next day lip was huge. Nose swollen. I was bruised and had a rash, sores. Also sinus infection. Swelling and pain got so bad, went to ER. Went to dr. next day. Said juvederm blocked veins in the lips. Gave me antibiotics and biafine. Also injected a solution to disslove it. 6 days from this injection and lip and area under my nose look terrible. I am afraid I am scarred for life and this burn/rash will remain. What happened????

Doctor Answers (6)

Serious problem after Juvederm in lips

+2

You absolutely have compromised vascular blockage, and an infection as well. This is VERY serious, and VERY rare. The antibiotics are fine, the biafine is fine, and I'm glad some vitrase/hyaluronidase was injected. But your doctor should be seeing you every single day. You need more hyaluronidase for certain to take out more Juvederm. I would also recommend you take Viagra. It sounds strange but what Viagra does is make blood flow to areas that currently aren't getting it. Like right now, your lips have compromised vascular blockage and need more blood supply. If you don't get the proper blood supply (more going there and removing more of the Juvederm with hyaluronidase), you can get necrosis of the tissue there, aka tissue death, which is what you have already starting in the picture with the blackish crusted marks. Get back into your doctor now.

Las Vegas Dermatologist
4.5 out of 5 stars 6 reviews

Filler complication

+2

You have a major vascular compromise. and now it looks you have superimposed infection, either bacterial or viral. my advise you need to be seen again by your doctor who injected you and an infectious disease specialist. I probably would admit you to the hospital for few days. Treatment needs to be more agressive

Baltimore Plastic Surgeon

Blockage and possible infection

+1

If in fact this is a rare case of vascular blockage, I would recommend additional Hyaluronidase as soon as possible, if there is still existing product. I would also add nitroglycerin topically. Along with the oral antibiotic, a topical antibiotic for any topical infection secondary to necrosis. Warm compresses to increase blood flow. Very close follow up. Best of luck.

Los Angeles Facial Plastic Surgeon
4.0 out of 5 stars 13 reviews

Possible thrombus to vasculature or local cellulitis

+1

I'm so sorry you had this experience. It seems, from the pictures to be either thrombus to vasculature and/or local cellulitis. Returning often for follow up is very strongly recommended. This is a rare occurrence and should be reported to the company by the physician. For a true vascular compromise, Hyaluronidase is recommended, as well as a small amount of topical nitroglycerin. It is important that you are closely followed by an experienced physician. Best of luck.

Los Angeles Plastic Surgeon
5.0 out of 5 stars 147 reviews

Juvederm injections event!

+1

You do not have a vascular compromise effect from direct injection into the vein of the upper lip. You have a cellulitis event that needs time to respond to the appropriate therapy you have started. 

Miami Plastic Surgeon
4.5 out of 5 stars 55 reviews

Vascular Compromise From Juvederm Injections is an Emergency

+1

Hi J,

It appears that you have vascular compromise from the Juvederm injections.  Was your injection performed by a physician or someone else?  How much was injected.  The Juvederm needs to be dissolved with hyaluronic acid.  You would likely benefit from hyperbaric oxygen treatments as well.  Your injector should be seeing you everyday.  Good luck and be well.

Dr. P

Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...